Four years ago my cardiologist diagnosed me with Inappropriate Sinus Tachycardia. Up until October, on medication I rarely had a racing episode that lasted for more than half an hour. Since October of last year, I have been having periods of heart racing that last for a few days to a few weeks where my average resting heart rate will be at least 120 beats per minute. This is on 300 mg of Tiazac. When I'm not having these periods, my average resting hr is in the 80s and 90s, so my cardiologist is happy with the way the medication is working.
1. What could be causing my heart to race for such extended periods of time?
2. Is there anything I can do to alleviate the fast heart rates since my cardio doesn't want to increase my medication?
3. Can these periods of heart racing signal a non-heart related problem?
4. My heart sometimes beats at 130 to 140 beats per minute for several hours. Do I need to go to the hospital for this?
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.